MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-657
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Malaise (2359); Shaking/Tremors (2515)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2020, the lay user/patient¿s pharmacist contacted lifescan (lfs) (b)(4), alleging that the patient¿s onetouch verio2 meter read inaccurately high compared to his feelings and/or normal readings.The complaint was classified based on the customer service agent (csa) documentation, since the patient could not be contacted for additional information.The reporter stated that the alleged meter inaccuracy occurred at an unspecified time on (b)(6) 2020 when the patient obtained a result of ¿477 mg/dl¿ with the subject meter.The patient manages his diabetes with a combination of insulin (apidra and toujeo) and metformin medication.In response to the elevated result, the reporter claimed the patient took an increased dose of insulin (type and dose not reported).The reporter claimed that an unspecified time after the alleged issue occurred, the patient developed symptoms of ¿didn¿t feel good and started shaking.¿ the reporter was unable to confirm if the patient received any treatment for the symptoms.At the time of troubleshooting, the csa confirmed the unit of measure was set correctly on the subject meter.The csa noted the patient did not have control solution available to perform a quality control test.Replacement product was sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after taking an increased dose of insulin based on an alleged inaccurate high result obtained with the subject meter.The subject meter could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
The lay user/patient¿s meter and test strips have been returned and evaluated by lifescan product analysis with the following findings: the meter passed all testing with no faults found.The reported issue could not be confirmed.In addition, a device history record review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.Analysis was not possible for the returned test strips due to unknown storage and handling preventing the allegation being physically investigated.However, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
CH  6300
MDR Report Key9806336
Report Number3008382007-2020-03877
Device Sequence Number2704393
Product Code NBW
UDI-Device Identifier00353885008716
UDI-Public00353885008716
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K131363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-657
Device Catalogue Number022-657
Device Lot Number4555941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age73 YR